Alert archive / Nebraska / River Flood Advisories in 2017

River Flood Advisory 5, NWS North Platte, NE

July 29, 2017Lincoln County, Nebraska

NWS North Platte, NE issued this river flood advisory at Jul 29, 2017, 10:27 PM CDT for Lincoln County, Nebraska. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Jul 29, 2017, 10:27 PM CDT (03:27 UTC)
Expired
Jul 31, 2017, 10:23 AM CDT
In force
36 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at North Platte (NPTN1).

Action stage
5.5 ft
Minor stage
6 ft
Moderate stage
6.5 ft
Major stage
7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

262 
WGUS83 KLBF 300327
FLSLBF
Flood Advisory
National Weather Service North Platte NE
1027 PM CDT Sat Jul 29 2017

...The National Weather Service in North Platte has issued a Flood 
Advisory for the North Platte River...
  North Platte River near North Platte affecting Lincoln County

.Heavy thunderstorms have produced additional runoff into the North Platte River. This will produce a brief rise to flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC111-311523-
/O.NEW.KLBF.FL.Y.0005.170730T0327Z-170731T1523Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1027 PM CDT Sat Jul 29 2017

The National Weather Service in North Platte has issued a
* Flood Advisory for
  The North Platte River near North Platte.
* until Monday morning.
* At 10:00 PM Saturday the stage was 5.9 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will rise to near 6.0 feet by midnight Saturday.
  The river should fall below flood stage late Sunday.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low 
  lying and agricultural land begins along the north bank of the 
  North Platte River from Highway 83 to approximately 4 miles west of
  Highway 83 south of North River Road.  Minor water intrusions into 
  low lying areas of Cody Park in North Platte begins. People should 
  be cautioned against being in the water along the banks of the 
  river especially near Cody Park. 

&&

LAT...LON  4114 10067 4112 10064 4110 10069 4115 10075 
      4119 10087 4124 10087      

$$
1 follow-up statement
582 
WGUS83 KLBF 301416
FLSLBF
Flood Advisory
National Weather Service North Platte NE
916 AM CDT Sun Jul 30 2017

...The Flood Advisory is cancelled for the North Platte River...
  North Platte River near North Platte affecting Lincoln County

.River levels along the North Platte River at North Platte have
fallen below flood stage and are expected to remain there for 
the next several days. The elevated stages are due to releases 
from Lake McConaughy for irrigation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC111-301446-
/O.CAN.KLBF.FL.Y.0005.000000T0000Z-170731T1523Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
916 AM CDT Sun Jul 30 2017

The Flood Advisory is cancelled for
  The North Platte River near North Platte.
* until Monday morning.
* At  8:00 AM Sunday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will fall to near 5.9 feet by early afternoon, 
  then 5.8 feet by Monday afternoon, remaining steady there after.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low 
  lying and agricultural land begins along the north bank of the 
  North Platte River from Highway 83 to approximately 4 miles west of
  Highway 83 south of North River Road.  Minor water intrusions into 
  low lying areas of Cody Park in North Platte begins. People should 
  be cautioned against being in the water along the banks of the 
  river especially near Cody Park. 

&&

LAT...LON  4114 10067 4112 10064 4110 10069 4115 10075 
      4119 10087 4124 10087      

$$

CLB

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Jul 29, 6:28 PM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jul 29, 6:28 PM CDT, 3 hours 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
628 PM CDT Sat Jul 29 2017

.SYNOPSIS...
Issued at 314 PM CDT Sat Jul 29 2017

H5 pattern across the CONUS today has an elongated area
of high pressure extending from Texas west to California. A low
amplitude ridge of high pressure was located across the western
CONUS with a closed low over New Brunswick and a trough of low
pressure extending south into the Carolinas. Within the low
amplitude ridge, numerous weak disturbances were noted and have led
to convective development across the central and southern Rockies
this afternoon. Across the central and northern plains this
afternoon, a surface trough of low pressure extended from the
western Dakotas, south into eastern Colorado and the far
northwestern Texas panhandle. Across western and north central
Nebraska, winds were generally from the east or southeast, which
forced abundant low level moisture into the forecast area this
afternoon. PWAT's from this morning were running from around an inch
in the panhandle to an inch and a half in the eastern forecast area.
Under partly to mostly cloudy skies this afternoon, 2 PM CDT
temperatures ranged from 78 at Broken Bow, to 88 at Imperial.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 314 PM CDT Sat Jul 29 2017

Tonight and Sunday: In the near term precipitation
chances tonight is the main forecast concern. Current LAPS data
indicates a nice area of 1500 to 2000 J/KG SB CAPE extending from
Swrn Nebraska into north central Nebraska with a very weak cap
present. This area of CAPE is in decent agreement spatially with the
latest NAM12 21z forecast which has this feature handled well. At
the surface, a weak wind boundary extended from far northeastern
Colorado into southwestern Nebraska. INVOF this area, mid level
lapse rates were highest across swrn Nebraska and were running 8.5
to 9.5C. Right now, based on the current situation, am expecting
convective development to initiate across southwestern Nebraska into
portions of central Nebraska (ie. Custer county) INVOF of the
surface boundary. Wind shear this afternoon and this evening is weak
on the order of 20 KTS so am not anticipating much of a severe
threat. However, with weak mid level flow and high PWATS, heavy rain
will be a threat and will hit this in the HWO. The latest NAM12 and
WARW linger some precipitation across the southern cwa tomorrow
morning into the afternoon hours and will hold onto this mention in
the new forecast. By late afternoon and evening, thoughts here are
to shift the highest threat for thunderstorms to the northwestern
forecast area. This is where a low level frontal boundary will set
up tomorrow evening and is colocated with an area of mid level warm
air advection. Like this evening, the severe threat should be low as
deep layer shear is limited.

.LONG TERM...(Monday through Saturday)
Issued at 314 PM CDT Sat Jul 29 2017

Monday through Tuesday...Drier conditions are expected
for most of the forecast area early next week. The h5 pattern will
amplify somewhat and the theta e ridge will be forced west into the
panhandle and western sandhills. Lapse rates will be steepest in the
west with developing convection expected generally west of highway
83. North northwesterly steering winds, will track the convection to
the sse, keeping most of it west of the Highway 83 corridor. Deep
layer shear remains marginal in the west and weak in the central
forecast area, so the severe threat appears minimal attm.

Tuesday night through Saturday...A somewhat active pattern will
remain in place in the extended forecast. Beginning Tuesday night a
strong shortwave traversing the Great Lakes, will force a cold front
through the forecast area Tuesday night leading to an increased
threat for thunderstorms. The front will then stall across the
forecast area late next week leading to a threat for thunderstorms
each day. There are some differences between the GFS and ECMWF
solutions from this morning that will have to be ironed out. The EC
forces the front through the forecast area into eastern Colorado and
Eastern Wyoming with one main upper level piece of energy. The GFS
solution, has two smaller disturbances followed by a stronger wave
next weekend. These differences will need to be ironed out, but in
the meantime, favored the GFS solution, with its weaker disturbances
and an increased threat for pcpn next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 628 PM CDT Sat Jul 29 2017

An upper level disturbance moving through the Central Rockies is
expected to be the catalyst for thunderstorms tonight. VFR is
expected after 15z Sunday.

Scattered to numerous thunderstorms are expected overnight along
and south of a line from KAIA-KMCK...just west of KLBF. Isolated
thunderstorms are expected overnight elsewhere.

The SREF suggests MVFR cigs 06z-16z along and south of a line
from KAIA-KLBF-KLXN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...CDC
Hazardous weather outlook, Jul 29, 3:44 PM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
344 PM CDT Sat Jul 29 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-302045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
344 PM CDT Sat Jul 29 2017 /244 PM MDT Sat Jul 29 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

There is a threat for isolated strong to severe thunderstorms this
evening over northern Sheridan county and far northwestern Cherry
county. Gusty winds and heavy rain will be the main severe threats
with storms in these areas. Elsewhere, there is a threat for
thunderstorms with the main impact being heavy rain.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Thunderstorms are possible at times Sunday through Friday across
western and north central Nebraska. At this time, the threat for
severe storms is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

CLB

In the hours before

Special weather statement, Jul 29, 6:30 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
630 PM CDT SAT JUL 29 2017

NEZ035-036-057-300045-
Arthur NE-McPherson NE-Keith NE-
630 PM CDT SAT JUL 29 2017

...SPECIAL WEATHER STATEMENT...

At 629 PM CDT/529 PM MDT/, Doppler radar was tracking a strong
thunderstorm 17 miles north of Sarben, or 21 miles southeast of
Arthur, moving north at 5 mph.

Frequent lightning and 2 inches of rainfall is expected in 1 hour
from this storm.

Locations impacted include...
Big Bald Hill, Diamond Bar Lake, Bucktail Lake and Schnick Lake.

This includes Highway 92 between mile markers 187 and 190.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4158 10121 4140 10117 4139 10118 4140 10127
      4134 10127 4127 10140 4146 10156
TIME...MOT...LOC 2329Z 165DEG 6KT 4142 10133

CDC
Special weather statement, Jul 29, 7:04 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
604 PM MDT SAT JUL 29 2017

NEZ057-300115-
Keith NE-
604 PM MDT SAT JUL 29 2017

...SPECIAL WEATHER STATEMENT...

At 603 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Sarben, or 21 miles northeast of Ogallala, moving
south at 5 mph.

Frequent lightning and 2 inches of rainfall is expected in 1 hour
from this storm.

Locations impacted include...
Sarben, Big Bald Hill and Nevens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4125 10148 4135 10144 4138 10132 4135 10127
      4114 10127 4114 10142
TIME...MOT...LOC 0003Z 352DEG 6KT 4131 10138

CDC
Special weather statement, Jul 29, 8:15 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
815 PM CDT SAT JUL 29 2017

NEZ057>059-300230-
Perkins NE-Lincoln NE-Keith NE-
815 PM CDT SAT JUL 29 2017

...SPECIAL WEATHER STATEMENT...

At 814 PM CDT/714 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles south of Paxton to
6 miles north of Wallace to 7 miles northeast of Dickens. Movement
was southwest at 5 mph.

2 inches of rainfall in an hour is likely from the thunderstorms.

Locations impacted include...
Wallace and Dickens.

This includes Interstate 80 in Nebraska between mile markers 147 and
155.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4118 10125 4092 10080 4073 10093 4097 10154
TIME...MOT...LOC 0114Z 029DEG 5KT 4103 10133 4094 10113 4092 10093

CDC
Local storm report, Jul 29, 9:16 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
916 PM CDT SAT JUL 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HEAVY RAIN       1 NW HAYES CENTER       40.52N 101.03W
07/29/2017  M1.98 INCH       HAYES              NE   CO-OP OBSERVER

            PEA SIZE HAIL ALSO REPORTED

&&

SNIVELY
Special weather statement, Jul 29, 10:21 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
921 PM MDT SAT JUL 29 2017

NEZ023-094-300430-
Grant NE-Western Cherry NE-
921 PM MDT SAT JUL 29 2017

...SPECIAL WEATHER STATEMENT...

At 921 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ashby, or 35 miles north of Arthur, moving south at 20 mph.

1 to 3 inches of rain will fall in about 1 hour.

Locations impacted include...
Hyannis, Ashby, Dominick Lake, Swede Lake, Spring Valley Lake and
Mother Lake.

This includes the following highways...
 Highway 2 between mile markers 133 and 152.
 Highway 61 between mile markers 138 and 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4218 10201 4220 10167 4175 10160 4174 10203
TIME...MOT...LOC 0321Z 358DEG 16KT 4206 10191

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:04 PM CDTSpecial Weather StatementLBFKeith71 min
Jul 29, 7:20 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln40 min
Jul 29, 8:15 PM CDTSpecial Weather StatementLBFLincoln75 min
Jul 29, 8:49 PM CDTAreal Flood AdvisoryLBFHayes3 hr
Jul 29, 9:03 PM CDTAreal Flood AdvisoryLBFLincoln117 min
Jul 29, 10:21 PM CDTSpecial Weather StatementLBFGrant69 min
Jul 29, 11:33 PM CDTAreal Flood AdvisoryLBFHayes3 hr
Jul 30, 4:25 PM CDTSpecial Weather StatementLBFKeya Paha80 min
Jul 30, 4:32 PM CDTSpecial Weather StatementLBFCherry73 min
Jul 30, 4:35 PM CDTSpecial Weather StatementLBFArthur70 min
Jul 30, 4:44 PM CDTSpecial Weather StatementLBFRock76 min
Jul 30, 4:49 PM CDTSevere Thunderstorm WarningLBFBrown, Rock41 min
Jul 30, 5:09 PM CDTSpecial Weather StatementLBFCherry51 min
Jul 30, 5:15 PM CDTSpecial Weather StatementLBFBrown45 min
Jul 30, 5:30 PM CDTSpecial Weather StatementLBFDeuel, Keith45 min
Jul 30, 5:48 PM CDTSpecial Weather StatementLBFBrown42 min
Jul 30, 6:17 PM CDTSpecial Weather StatementLBFPerkins43 min
Jul 30, 6:28 PM CDTSpecial Weather StatementLBFHooker77 min
Jul 30, 6:58 PM CDTSpecial Weather StatementLBFChase, Perkins62 min

Nearby

River Flood Advisories in Nebraska, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.